Multicover inequalities on colored complexes


Suppose that C is a balanced simplicial complex. We show that its flag f-vector contains an interesting multiplicative structure. We define η s (C):= log2 f S (C), and characterize the convex cone in which this flag η-vector may lie. Additionally, we specialize our results to the case when C is a pure balanced simplicial complex, and when C is a graded poset.

This is a preview of subscription content, access via your institution.


  1. [1]

    F. R. K. Chung, R. L. Graham, P. Frankl and J. B. Shearer: Some intersection theorems for ordered sets and graphs, J. Combin. Theory Ser. A 43(1) (1986), 23–37.

    MATH  Article  MathSciNet  Google Scholar 

  2. [2]

    Péter Frankl, Zoltán Füredi and Gil Kalai: Shadows of colored complexes, Math. Scand. 63(2) (1988), 169–178.

    MATH  MathSciNet  Google Scholar 

  3. [3]

    Gy. Katona: A theorem of finite sets, in: Theory of graphs (Proc. Colloq., Tihany, 1966), Academic Press, Budapest, New York, 1968, pp. 187–207.

    Google Scholar 

  4. [4]

    Joseph B. Kruskal: The number of simplices in a complex, in: Mathematical optimization techniques, Univ. of California Press, Berkeley, CA, 1963, pp. 251–278.

    Google Scholar 

  5. [5]

    Alexander Schrijver: Theory of linear and integer programming, Wiley-Interscience Series in Discrete Mathematics, John Wiley & Sons Ltd., Chichester, 1986, A Wiley-Interscience Publication.

    Google Scholar 

Download references


Rights and permissions

Reprints and Permissions

About this article

Cite this article

Walker, S.A. Multicover inequalities on colored complexes. Combinatorica 27, 489–501 (2007).

Download citation

Mathematics Subject Classification (2000)

  • 05C15
  • 05A20
  • 06A07
  • 55U10
  • 52C45